Secondary Logo

Institutional members access full text with Ovid®

Share this article on:

The Third American Society of Regional Anesthesia and Pain Medicine Practice Advisory on Local Anesthetic Systemic Toxicity

Neal, J.M.; Barrington, M.J.; Fettiplace, M.R.; Gitman, M.; Memtsoudis, S.G.; Mörwald, E.E.; Rubin, D.S.; Weinberg, G.

Obstetric Anesthesia Digest: December 2018 - Volume 38 - Issue 4 - p 171
doi: 10.1097/01.aoa.0000547269.35337.d8
Editor’s Picks

(Reg Anesth Pain Med. 2018;43:113–123)

Local anesthetic systemic toxicity (LAST) is a rare, adverse event that can occur when local anesthetics are administered despite advances in technique. Patients can experience mild prodromal symptoms to serious events such as seizure, cardiac arrest, and/or death. It is important that all professionals administering local anesthetics be educated and prepared for LAST. This article uses emerging research to update the 2010 advisory from the American Society of Regional Anesthesia and Pain Medicine. This practice advisory provides recommendations from recently published articles.

Virginia Mason Medical Center, Seattle, WA

Copyright © 2018 Wolters Kluwer Health, Inc. All rights reserved